Taking too many vitamins and minerals can cause tiredness, according to Mayo Clinic. Excessive doses of vitamins can lead to fatigue and other side effects. Energy shots, drinks, bars, and supplements may contain caffeine, but they can also interact with medications or other supplements and make you feel sick. Herbs like St.
John's wort, melatonin, valerian, ashwagandha or kava can cause excessive sleepiness. Garlic, ginkgo biloba, fish oil, ginger, matricaria, vitamin E, and white willow bark can thin the blood. Vitamin B-12 plays an important role in stabilizing energy levels and giving you more energy instead of making you tired. If you feel a little tired even though you regularly take a vitamin B-12 supplement, it's probably a sign of something different from what's normal in your body.
To avoid fatigue caused by vitamin supplements, it is important to stay below the maximum intake levels (UL) recommended by the Food and Nutrition Board. The main reason for feeling sleepy is vitamin overdose, so try to use vitamins according to the recommended dosage. High doses of certain vitamins may be beneficial for certain medical conditions, but they are generally administered intravenously by a qualified professional. Eating a balanced diet with a variety of foods such as seafood, legumes, dairy products and seeds is the best way to get enough daily vitamins without the risk of side effects.
Vitamin B-12 in supplements is generally absorbed efficiently after binding to a specialized protein called intrinsic factor. If the dose of vitamins makes you sleepy and tired instead of giving you energy, never neglect this situation. Once I stopped taking all those supplements and only took a multivitamin and fish oil, I was fine. Check out other dangerous combinations of supplements and medications to avoid fatigue caused by vitamin supplements.